Alert archive / Kentucky / Flash Flood Warnings in 2008
Flash Flood Warning 24, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 27, 2008, 5:01 PM CDT for Daviess County, Henderson County, McLean County, Kentucky. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2008, 5:01 PM CDT (22:01 UTC)
- Expired
- May 27, 2008, 7:00 PM CDT
- In force
- 119 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, KY, Henderson County, KY, McLean County, KY
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 27, 1:30 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 27, 1:30 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT TUE MAY 27 2008 .DISCUSSION... LATEST SURFACE ANALYSIS PLACES COLD FRONT ALONG THE NORTHERN BORDER OF PAH CWA OR I-64 CORRIDOR. LATEST REG RADAR LOOP SHOWS ECHOES SOUTH,,,WEST...AND NORTH OF CWA. LATEST UPPER ANALYSIS SUPPORT THE VOID OF CONVECTION OVER THE AREA AS SOME RIDGING WAS INDICATED OVER THE CWA. IR SAT LOOP ALSO INDICATES WARMING TOPS THROUGH THE MORNING HOURS. 12Z MON MODEL RUNS FLATTEN OUT THE RIDGING THIS AFTN AS FRONT PUSHES INTO THE FA. WILL MONITOR ACTIVITY AND MAKE FINAL CALL FOR TONIGHTS WEATHER WORDING CLOSER TO PRESS TIME. OTHERWISE AGREE VERY WELL WITH SPC SWODY1 BUT START TO DIVERGE A BIT FROM SWODY2. FOR TONIGHT EXPECT SEVERE THREAT TO BE LIMITED TO ISOLATED AT BEST. WITH RELATIVELY LOW CAPES...LESS THAN 500 J/KG...LIS -1...WET BULB ZERO NEARLY 13K FEET...RATHER BENIGN HODOGRAPH SIGNATURE...ZERO TO 6 KM AVG SIX KNOTS. IF ANYTHING STRONG GETS GOING IT WILL MOST LIKELY NEED A BOUNDARY TO WORK WITH SUCH AS THE FRONT OR OUTFLOW BOUNDARY. EVEN THOUGH THE FRONT SHOULD BE SOUTH OF THE AREA WEDNESDAY WITH PRECIPITABLE WATER VALUES IN EXCESS OF 1.5 INCHES KEPT AT LEAST SCATTERED SHOWERS IN FOR WEDNESDAY. IN CONTRAST WITH LIS GOING VERY POSITIVE REMOVED THUNDER MENTION. BY WED AFTN EXPECT ANY PRECIP TO BE RESTRICTED TO THE FAR SOUTHERN PORTIONS OF THE FA. BRING HIGH PRESSURE IN THROUGH THE END OF THE WEEK WITH DRY AND COOLER CONDITIONS. A WEAK COLD FRONT PROGGED TO MOVE THROUGH THE AREA SAT INTO SAT NIGHT MAINTAINED PRECIP CHC THERE. THEN DRY OUT AGAIN SUNDAY INTO THE EARLY NEXT WEEK TIME FRAME WITH ANOTHER WEAK SIGNAL FOR A CHANCE OF PRECIP MONDAY NIGHT THROUGH TUESDAY. AS FOR TEMPS WENT BELOW MOS IN THE SHORT TERM WITH BOTH TEMPS AND DEWPOINTS. STILL MIGHT NOT BE LOW ENOUGH AS COLD FRONT IS FAIRLY SIGNIFICANT WITH TEMPS ALREADY IN THE 50S AND DEW POINTS IN THE 40S IN CENTRAL IL AND IN. && .AVIATION... OCNL MVFR CIGS CONTINUE AT TAF SITES AND WILL DO SO THIS AFTN. UPR LVL WAVE MOVG INTO THE REGION SHOULD INCREASE THE CHANCE OF CONVECTION THROUGH THE END OF THE DAY. FROPA EXPECTED THIS EVENING WITH WINDS BECOMING NNE BY 06Z ALL SITES. NAM/GFS BUFR FORECAST SOUNDINGS SUGGEST MVFR OR BORDERLINE IFR CIGS POST FRONT WITH A DIMINISHING CHANCE OF CONVECTION. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && LONG TERM...KH SHORT/AVIATION...CN
Hazardous weather outlook, May 27, 9:00 AM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 900 AM CDT TUE MAY 27 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 900 AM CDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS EXISTS ACROSS THE ENTIRE OUTLOOK AREA TODAY AND INTO THIS EVENING. THE VAST MAJORITY OF THE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS. HOWEVER...SHOULD SURFACE TEMPERATURES RISE MORE QUICKLY THAN EXPECTED...A FEW STORMS MAY PRODUCE MARGINALLY SEVERE HAIL AND DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL...CAPABLE OF PRODUCING ISOLATED FLOODING...WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF THUNDERSTORMS IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT...DECREASING FROM NORTH TO SOUTH...AS A COLD FRONT MOVES SOUTH OF THE OUTLOOK AREA. ANY LINGERING THUNDERSTORM DEVELOPMENT IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. A CHANCE OF THUNDERSTORMS IS EXPECTED ON SATURDAY...AHEAD OF ANOTHER COLD FRONT POISED TO MOVE SOUTHWARD INTO THE OHIO VALLEY. STRONGER WINDS ALOFT...COMBINED WITH AMPLE INSTABILITY AHEAD OF THE COLD FRONT...MAY LEAD TO WIDESPREAD SEVERE THUNDERSTORMS. DAMAGING WINDS...HAIL AND HEAVY RAIN WILL BE THE LIKELY HAZARDS ASSOCIATED WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 27, 4:50 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 350 PM CST TUE MAY 27 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-272300- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL- WILLIAMSON IL- 350 PM CDT TUE MAY 27 2008 ...LOW-HANGING CLOUDS RESULTING IN SPORADIC FUNNEL CLOUD REPORTS... LATE THIS AFTERNOON...THE NATIONAL WEATHER SERVICE IN PADUCAH HAS RECEIVED A HANDFUL OF CALLS FROM LOCAL CITIZENS WHO REPORTED OBSERVING FUNNEL CLOUDS. THUS FAR...NONE OF THESE REPORTS HAVE BEEN CONFIRMED. IN ALL LIKELIHOOD...THE OBSERVED PHENOMENA ARE NOTHING MORE THAN LOW-HANDING CLOUDS BENEATH THUNDERSTORMS THAT HAVE NO ROTATION. REMEMBER...FUNNEL CLOUDS BY DEFINITION MUST BE ROTATING. IF THERE IS NO ROTATION...THEN WHAT YOU ARE SEEING IS NOT A FUNNEL CLOUD. RJP
Special weather statement, May 27, 4:50 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 350 PM CST TUE MAY 27 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-272300- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL- WILLIAMSON IL- 350 PM CDT TUE MAY 27 2008 ...LOW-HANGING CLOUDS RESULTING IN SPORADIC FUNNEL CLOUD REPORTS... LATE THIS AFTERNOON...THE NATIONAL WEATHER SERVICE IN PADUCAH HAS RECEIVED A HANDFUL OF CALLS FROM LOCAL CITIZENS WHO REPORTED OBSERVING FUNNEL CLOUDS. THUS FAR...NONE OF THESE REPORTS HAVE BEEN CONFIRMED. IN ALL LIKELIHOOD...THE OBSERVED PHENOMENA ARE NOTHING MORE THAN LOW-HANGING CLOUDS BENEATH THUNDERSTORMS THAT HAVE NO ROTATION. REMEMBER...FUNNEL CLOUDS BY DEFINITION MUST BE ROTATING. IF THERE IS NO ROTATION...THEN WHAT YOU ARE SEEING IS NOT A FUNNEL CLOUD. RJP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:13 AM CDT | Dense Fog Advisory | PAH | Edwards, Jefferson, Wabash, Wayne | 5 hr |
| May 27, 5:27 PM CDT | Flash Flood Warning | PAH | Gallatin, Hardin, Johnson, Pope, Saline, Union and 1 more | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.